Hail, Fayette
- When
- August 3, 1:40 PM CST
- Where
- Fayette County, Glen Allen
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.917, -87.750
Penny size hail was observed in Glen Allen.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 3, 10:14 AM CST, 3 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1114 AM CDT SUN AUG 3 2003 UPDATE COMING MOMENTARILY...TO MAKE ADJUSTMENTS FOR THE REMAINDER OF THE DAY BASED ON CLOUD AND RADAR COVERAGE. CLEARING AND SUBSIDENCE IN THE WAKE OF OVERNIGHT AND MORNING ACTIVITY...LEAVES A MORE STABLE AIRMASS BEHIND. WILL HAVE TO WAIT FOR THE NEXT SHORTWAVE TO APPROACH THE AREA TO GET INCREASED COVERAGE IN THE SHOWERS AND THUNDERSTORMS. IN THE SOUTHEASTERN COUNTIES...HIGH SCATTERED COVERAGE SHOULD DO. SLIGHT ADJUSTMENTS TO TEMPERATURES AS WELL. 81 .BHM...NONE.
ALZ011>015-017>050-032100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 137 PM CDT SUN AUG 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... THUNDERSTORMS HAVE DEVELOPED IN NORTHERN MISSISSIPPI THIS AFTERNOON...AND THEY ARE EXPECTED TO MOVE EAST INTO ALABAMA. A FEW OF THESE STORMS MAY GROW STRONG ENOUGH TO PRODUCE GUSTY WINDS OR SMALL HAIL. HOWEVER...NO WIDESPREAD SEVERE WEATHER IS EXPECTED. THE MOST LIKELY PLACE TO EXPERIENCE STRONG THUNDERSTORMS WILL BE IN THE NORTHWEST PORTION OF THE STATE...NORTH AND WEST OF TUSCALOOSA AND BIRMINGHAM. THE THUNDERSTORMS SHOULD START TO DECREASE IN INTENSITY AND COVERAGE AROUND 7 OR 8 PM. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... AN ACTIVE JET STREAM AND A SERIES OF UPPER LEVEL DISTURBANCES WILL KEEP CHANCES OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH THE REMAINDER OF THE WEEK. AT THIS TIME...IT APPEARS THE MOST ACTIVE DAYS THIS WEEK...WITH THE GREATEST THREAT FOR MORE ORGANIZED STRONG OR SEVERE THUNDERSTORMS...WILL BE MONDAY AND TUESDAY. BEYOND THAT...IT APPEARS THE REGION WILL RETURN TO A WEATHER PATTERN A BIT MORE TYPICAL FOR SUMMERTIME WEDNESDAY THROUGH SATURDAY...WITH LESS ORGANIZED AFTERNOON VARIETY STORMS. .SPOTTER INFORMATION STATEMENT... AREA WIDE ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY. HOWEVER...WITH THE POTENTIAL FOR ISOLATED STRONG THUNDERSTORMS...SPOTTERS AND EMERGENCY MANAGEMENT SHOULD KEEP ABREAST OF WEATHER CONDITIONS THROUGH TONIGHT.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Penny size hail was observed in Glen Allen.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368450.